Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jan, 1964, Volume 32, Issue 1

On the Efficiency of Three-Stage Least-Squares Estimation<51:OTEOTL>2.0.CO;2-V
p. 51-56

Albert Madansky

A recent contribution to estimation of the coefficients of a system of simultaneous linear equations is the three-stage least-squares procedure of Zellner and Theil. This paper points out the relationship between this procedure and the method of instrumental variables, thus simplifying the exposition of the procedure. It further shows that the procedure yields estimates which are asymptotically at least as efficient as two-stage least-squares estimates, and that iteration of the procedure does not improve its asymptotic efficiency.

Log In To View Full Content